2011, 18: 112-118. doi: 10.3934/era.2011.18.112

Order isomorphisms in windows

1. 

School of Mathematical Science, Tel Aviv University, Ramat Aviv, Tel Aviv, 69978, Israel, Israel

2. 

School of Mathematical Sciences, Tel Aviv University, Ramat Aviv, Tel Aviv 69978

Received  May 2011 Revised  July 2011 Published  September 2011

We characterize order preserving transforms on the class of lower-semi-continuous convex functions that are defined on a convex subset of $\mathbb{R}^n$ (a "window") and some of its variants. To this end, we investigate convexity preserving maps on subsets of $\mathbb{R}^n$. We prove that, in general, an order isomorphism is induced by a special convexity preserving point map on the epi-graph of the function. In the case of non-negative convex functions on $K$, where $0\in K$ and $f(0) = 0$, one may naturally partition the set of order isomorphisms into two classes; we explain the main ideas behind these results.
Citation: Shiri Artstein-Avidan, Dan Florentin, Vitali Milman. Order isomorphisms in windows. Electronic Research Announcements, 2011, 18: 112-118. doi: 10.3934/era.2011.18.112
References:
[1]

S. Artstein-Avidan, D. I. Florentin and V. Milman, "Fractional Linear Maps and Order Isomorphisms for Functions on Windows,", GAFA Lecture Notes, ().   Google Scholar

[2]

S. Artstein-Avidan and V. Milman, The concept of duality in convex analysis, and the characterization of the Legendre transform, Ann. of Math. (2), 169 (2009), 661-674.  Google Scholar

[3]

S. Artstein-Avidan and V. Milman, A characterization of the concept of duality, Electronic Research Announcements in Mathematical Sciences, 14 (2007), 48-65.  Google Scholar

[4]

S. Artstein-Avidan and V. Milman, Hidden structures in the class of convex functions and a new duality transform,, J. Eur. Math. Soc., 13 ().   Google Scholar

[5]

B. Grünbaum, "Convex Polytopes," Second edition, Graduate Texts in Mathematics, 221, Springer-Verlag, New York, 2003.  Google Scholar

[6]

D. Larman, "Recent Results in Convexity," Proceedings of the International Congress of Mathematicians (Helsinki, 1978), 429-434, Acad. Sci. Fennica, Helsinki, 1980.  Google Scholar

[7]

R. T. Rockafellar, "Convex Analysis," Princeton Mathematical Series, No. 28, Princeton University Press, Princeton, NJ, 1970.  Google Scholar

[8]

B. Shiffman, Synthetic projective geometry and Poincaré's theorem on automorphisms of the ball, Enseign. Math. (2), 41 (1995), 201-215.  Google Scholar

show all references

References:
[1]

S. Artstein-Avidan, D. I. Florentin and V. Milman, "Fractional Linear Maps and Order Isomorphisms for Functions on Windows,", GAFA Lecture Notes, ().   Google Scholar

[2]

S. Artstein-Avidan and V. Milman, The concept of duality in convex analysis, and the characterization of the Legendre transform, Ann. of Math. (2), 169 (2009), 661-674.  Google Scholar

[3]

S. Artstein-Avidan and V. Milman, A characterization of the concept of duality, Electronic Research Announcements in Mathematical Sciences, 14 (2007), 48-65.  Google Scholar

[4]

S. Artstein-Avidan and V. Milman, Hidden structures in the class of convex functions and a new duality transform,, J. Eur. Math. Soc., 13 ().   Google Scholar

[5]

B. Grünbaum, "Convex Polytopes," Second edition, Graduate Texts in Mathematics, 221, Springer-Verlag, New York, 2003.  Google Scholar

[6]

D. Larman, "Recent Results in Convexity," Proceedings of the International Congress of Mathematicians (Helsinki, 1978), 429-434, Acad. Sci. Fennica, Helsinki, 1980.  Google Scholar

[7]

R. T. Rockafellar, "Convex Analysis," Princeton Mathematical Series, No. 28, Princeton University Press, Princeton, NJ, 1970.  Google Scholar

[8]

B. Shiffman, Synthetic projective geometry and Poincaré's theorem on automorphisms of the ball, Enseign. Math. (2), 41 (1995), 201-215.  Google Scholar

[1]

Khalida Inayat Noor, Muhammad Aslam Noor. Higher order uniformly close-to-convex functions. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1277-1290. doi: 10.3934/dcdss.2015.8.1277

[2]

Tomasz Szostok. Inequalities of Hermite-Hadamard type for higher order convex functions, revisited. Communications on Pure & Applied Analysis, 2021, 20 (2) : 903-914. doi: 10.3934/cpaa.2020296

[3]

Therese Mur, Hernan R. Henriquez. Relative controllability of linear systems of fractional order with delay. Mathematical Control & Related Fields, 2015, 5 (4) : 845-858. doi: 10.3934/mcrf.2015.5.845

[4]

Małgorzata Wyrwas, Dorota Mozyrska, Ewa Girejko. Subdifferentials of convex functions on time scales. Discrete & Continuous Dynamical Systems, 2011, 29 (2) : 671-691. doi: 10.3934/dcds.2011.29.671

[5]

Leandro M. Del Pezzo, Nicolás Frevenza, Julio D. Rossi. Convex and quasiconvex functions in metric graphs. Networks & Heterogeneous Media, 2021, 16 (4) : 591-607. doi: 10.3934/nhm.2021019

[6]

Dariusz Idczak. A Gronwall lemma for functions of two variables and its application to partial differential equations of fractional order. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021019

[7]

Lorenzo Brasco, Eleonora Cinti. On fractional Hardy inequalities in convex sets. Discrete & Continuous Dynamical Systems, 2018, 38 (8) : 4019-4040. doi: 10.3934/dcds.2018175

[8]

Gang Li, Lipu Zhang, Zhe Liu. The stable duality of DC programs for composite convex functions. Journal of Industrial & Management Optimization, 2017, 13 (1) : 63-79. doi: 10.3934/jimo.2016004

[9]

Zhongliang Deng, Enwen Hu. Error minimization with global optimization for difference of convex functions. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 1027-1033. doi: 10.3934/dcdss.2019070

[10]

Muhammad Aslam Noor, Khalida Inayat Noor. Properties of higher order preinvex functions. Numerical Algebra, Control & Optimization, 2021, 11 (3) : 431-441. doi: 10.3934/naco.2020035

[11]

Naoufel Ben Abdallah, Irene M. Gamba, Giuseppe Toscani. On the minimization problem of sub-linear convex functionals. Kinetic & Related Models, 2011, 4 (4) : 857-871. doi: 10.3934/krm.2011.4.857

[12]

Adil Bagirov, Sona Taheri, Soodabeh Asadi. A difference of convex optimization algorithm for piecewise linear regression. Journal of Industrial & Management Optimization, 2019, 15 (2) : 909-932. doi: 10.3934/jimo.2018077

[13]

Magnus Aspenberg, Viviane Baladi, Juho Leppänen, Tomas Persson. On the fractional susceptibility function of piecewise expanding maps. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021133

[14]

Peter Ashwin, Xin-Chu Fu. Symbolic analysis for some planar piecewise linear maps. Discrete & Continuous Dynamical Systems, 2003, 9 (6) : 1533-1548. doi: 10.3934/dcds.2003.9.1533

[15]

Lijia Yan. Some properties of a class of $(F,E)$-$G$ generalized convex functions. Numerical Algebra, Control & Optimization, 2013, 3 (4) : 615-625. doi: 10.3934/naco.2013.3.615

[16]

Tim Hoheisel, Maxime Laborde, Adam Oberman. A regularization interpretation of the proximal point method for weakly convex functions. Journal of Dynamics & Games, 2020, 7 (1) : 79-96. doi: 10.3934/jdg.2020005

[17]

Shu-Lin Lyu. On the Hermite--Hadamard inequality for convex functions of two variables. Numerical Algebra, Control & Optimization, 2014, 4 (1) : 1-8. doi: 10.3934/naco.2014.4.1

[18]

Yuying Zhou, Gang Li. The Toland-Fenchel-Lagrange duality of DC programs for composite convex functions. Numerical Algebra, Control & Optimization, 2014, 4 (1) : 9-23. doi: 10.3934/naco.2014.4.9

[19]

Nguyen Thi Bach Kim, Nguyen Canh Nam, Le Quang Thuy. An outcome space algorithm for minimizing the product of two convex functions over a convex set. Journal of Industrial & Management Optimization, 2013, 9 (1) : 243-253. doi: 10.3934/jimo.2013.9.243

[20]

Horst R. Thieme. Eigenvectors of homogeneous order-bounded order-preserving maps. Discrete & Continuous Dynamical Systems - B, 2017, 22 (3) : 1073-1097. doi: 10.3934/dcdsb.2017053

2020 Impact Factor: 0.929

Metrics

  • PDF downloads (85)
  • HTML views (0)
  • Cited by (0)

[Back to Top]